Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 15, NWS Springfield, MO

March 26, 2018Barton County, Cedar County, Dade County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2018, 11:21 AM CDT for Barton County, Cedar County, Dade County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2018, 11:21 AM CDT (16:21 UTC)
Expired
Mar 26, 2018, 12:00 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Barton County, MO, Cedar County, MO, Dade County, MO

The radar

The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 414 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
400 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
414 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

125 
WUUS53 KSGF 261621
SVRSGF
MOC011-039-057-261700-
/O.NEW.KSGF.SV.W.0015.180326T1621Z-180326T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1121 AM CDT MON MAR 26 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Eastern Barton County in southwestern Missouri...
  Cedar County in southwestern Missouri...
  Northwestern Dade County in southwestern Missouri...

* Until noon CDT

* At 1121 AM CDT, a severe thunderstorm was located over Lamar,
  moving northeast at 45 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Stockton Lake...                  Stockton State Park...
  Lamar...                          Stockton...
  Jerico Springs...                 Lamar Heights...
  Arcola...                         Umber View Heights...
  Milford...                        Bearcreek...
  Masters...                        Olympia...
  Caplinger Mills...                Wagoner...
  Cane Hill...                      Arnica...
  Kenoma...                         Filley...
  Cedarville...                     Sylvania...

This includes Interstate 49 between mile markers 63 and 71.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3754 9436 3765 9414 3764 9413 3764 9408
      3772 9407 3783 9377 3763 9361 3761 9362
      3736 9425
TIME...MOT...LOC 1621Z 240DEG 41KT 3751 9424 

HAIL...1.00IN
WIND...<50MPH
 
$$

Burchfield
2 follow-up statements
354 
WWUS53 KSGF 261642
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1142 AM CDT MON MAR 26 2018

MOC011-261652-
/O.CAN.KSGF.SV.W.0015.000000T0000Z-180326T1700Z/
Barton MO-
1142 AM CDT MON MAR 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3772 9407 3783 9377 3763 9361 3761 9362
      3743 9408
TIME...MOT...LOC 1642Z 242DEG 37KT 3756 9397 

$$

MOC039-057-261700-
/O.CON.KSGF.SV.W.0015.000000T0000Z-180326T1700Z/
Cedar MO-Dade MO-
1142 AM CDT MON MAR 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CEDAR AND NORTHWESTERN DADE COUNTIES...

At 1142 AM CDT, a severe thunderstorm was located 11 miles north of
Lockwood, or 12 miles northwest of Greenfield, moving northeast at 40
mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Stockton Lake...                  Stockton State Park...
Stockton...                       Jerico Springs...
Arcola...                         Umber View Heights...
Bearcreek...                      Masters...
Olympia...                        Caplinger Mills...
Wagoner...                        Cane Hill...
Arnica...                         Filley...
Cedarville...                     Sylvania...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Stockton Lake, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3772 9407 3783 9377 3763 9361 3761 9362
      3743 9408
TIME...MOT...LOC 1642Z 242DEG 37KT 3756 9397 

HAIL...1.00IN
WIND...<50MPH
 
$$

Burchfield
193 
WWUS53 KSGF 261700
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1200 PM CDT MON MAR 26 2018

MOC039-057-261709-
/O.EXP.KSGF.SV.W.0015.000000T0000Z-180326T1700Z/
Cedar MO-Dade MO-
1200 PM CDT MON MAR 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR CEDAR AND NORTHWESTERN DADE
COUNTIES WILL EXPIRE AT NOON CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

LAT...LON 3772 9407 3783 9377 3763 9361 3761 9362
      3743 9408
TIME...MOT...LOC 1659Z 240DEG 41KT 3765 9376 

$$

Burchfield

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 5:58 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Mar 26, 5:58 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
558 AM CDT Mon Mar 26 2018

.SHORT TERM...(Today and Tuesday night)
Issued at 335 AM CDT Mon Mar 26 2018

Surface low pressure is currently located across western Oklahoma
and southeastern Kansas early this morning. Gusty southeasterly
winds are occurring ahead of the low across the area early this
morning as the pressure gradient is tightening across the region.
Wind gusts around 30 mph can be expected into this afternoon ahead
of the low, especially across southeastern Kansas and western
Missouri.

Strong warm air advection is developing across the region. Storms
have begun to develop across eastern Kansas into southern
Missouri along the leading edge of the warm air advection and low
level jet. This activity will be elevated in nature where around
1000-1500 J/kg of most unstable Cape will be in place. There is a
cap in place across much of the area, so overall this morning
scattered showers with isolated storms will occur and should
remain below severe limits. The cap is weaken more generally from
Pittsburg Kansas to the Lake of the Ozarks region on to the north.
This will allow slightly stronger updrafts to develop and lead to the
risk for a few strong to severe storms to occur from early this
morning into the mid morning hours, again along and north of a
line from Pittsburg Kansas to the Lake of the Ozarks region. The
main risk will be hail to the size of quarters. This activity
should spread out of the area by late this morning.

A surface warm front will then spread across the area this
afternoon into early this evening. Additional scattered storms
will likely develop along the front, and few strong to severe
storms will be possible with again hail to the size of quarters
the main risk, as the storms remain elevated in nature.

Late this evening into the overnight hours a front will slowly sag
south into the area. A band of showers and storms will develop
along the front. A few strong storms will be possible with this
activity with hail again the main risk. Moderate to heavy rainfall
will occur, and at any given time will overall be fairly narrow
in nature. The front will again slowly move south tonight through
the day Tuesday. The band of heaviest rainfall will also slowly
spread south across the area with the front with the heaviest
rain expected to push south of the area by Tuesday night. The
heaviest rainfall is still expected to generally occur across
southern and central Missouri, but the exact location will be
dependent on exactly where the front sets up and how quickly it
pushes south and does it slow over a location at all. Still
looking for 1-4" of rainfall and will continue the Flood Watch as
is.

.LONG TERM...(Wednesday through Sunday)
Issued at 335 AM CDT Mon Mar 26 2018

The heaviest rainfall will have slid south of the area by
Wednesday with a scattered lighter showers expected mainly across
southern Missouri Wednesday.

An upper level trough will track across the region and produce
additional showers and perhaps a storm or Two Thursday into
Friday. No widespread heavy rainfall is expected with this
activity.

Highs will generally be in the 50s with a few days warming in to
the low 60s this week into the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 545 AM CDT Mon Mar 26 2018

A storm system will continue to approach the area from the west
today. Gusty southerly winds will occur through out the period
ahead of the approaching system. Scattered showers and perhaps a
storm or two will be possible at times today, in an off and on
again nature. A front will slowly sag into the area tonight and
heavy rainfall with embedded storms area expected to develop. MVFR
to IFR conditions will occur through out much of the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from this evening through Tuesday evening for MOZ057-
     058-069>071-079>083-088>098-101>105.

KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
315 AM CDT Mon Mar 26 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
315 AM CDT Mon Mar 26 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Scattered thunderstorms are currently developing across eastern
Kansas early this morning, and will continue to spread east into
the area early this morning into the mid morning hours. This
scattered activity will general affect areas along and north of a
line from Pittsburg Kansas to the Lake of the Ozarks region this
morning where Penny to quarter size hail will be possible with a
few of the strongest storms. Else where isolated storms will be
possible this morning with cloud to ground lightning and small
hail the main risk.

Scattered storms will then develop across the the area again this
afternoon. A few strong to marginally severe storms will be
possible, with penny to quarter size hail the main risk.

A front will sag south into the area late this evening into the
overnight hours. A band of showers and thunderstorms are expected
to develop along the front, which will likely stall near the I-44
corridor. A few strong storms will be possible, with hail to the
size of pennies the main risk. The heaviest rainfall will occur
along the front and will produce the risk for localized flooding.

Southerly wind gusts around 30 mph will occur from early this
morning into this afternoon across southeastern Kansas and western
Missouri.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and storms will continue to develop and track across the
area Tuesday, slowly sagging south and should spread out of the
area Tuesday night. Moderate to heavy rain will occur at times
which could produce a risk for localized flooding. Widespread 1 to
4 inches with isolated higher amounts will be possible storm total
from today through Tuesday night. The heaviest rain is expected
Tonight and Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, Mar 26, 9:00 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
900 AM CDT MON MAR 26 2018

MOZ057-058-261445-
Maries MO-Miller MO-
900 AM CDT MON MAR 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND SOUTHEASTERN MILLER
COUNTIES UNTIL 945 AM CDT...

At 900 AM CDT, Doppler radar was tracking a strong thunderstorm near
Iberia, or 19 miles north of Waynesville, moving northeast at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Belle...                          Vienna...
Brinktown...                      Vichy...

LAT...LON 3827 9164 3816 9164 3815 9163 3806 9163
      3804 9222 3817 9236 3829 9206 3829 9165
TIME...MOT...LOC 1400Z 244DEG 29KT 3811 9220

Lindenberg
Local storm report, Mar 26, 10:07 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CDT MON MAR 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     HAIL             4 NNE POMONA            36.92N 91.89W
03/26/2018  E1.50 INCH       HOWELL             MO   PUBLIC

            PUBLIC REPORT OF HAIL ESTIMATED 1.50" AT
            AROUND 5:04 AM.

&&

TEO
Special weather statement, Mar 26, 10:41 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
1041 AM CDT MON MAR 26 2018

KSZ097-101-MOZ077-261630-
Cherokee KS-Crawford KS-Barton MO-
1041 AM CDT MON MAR 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...SOUTHERN
CRAWFORD AND WESTERN BARTON COUNTIES UNTIL 1130 AM CDT...

At 1040 AM CDT, Doppler radar was tracking a strong thunderstorm near
Parsons, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Pittsburg...                      Prairie State Park...
Frontenac...                      Girard...
Arma...                           Liberal...
Cherokee...                       Weir...
Sherman...                        Mulberry...
Scammon...                        Chicopee...
Mccune...                         Nashville...
Mindenmines...                    Franklin...
Arcadia...                        West Mineral...
Roseland...                       Burgess...

This includes Interstate 49 between mile markers 60 and 64.

LAT...LON 3765 9461 3765 9458 3758 9440 3741 9425
      3736 9459 3736 9461 3735 9462 3720 9507
      3738 9507 3739 9509 3742 9509
TIME...MOT...LOC 1540Z 244DEG 49KT 3727 9518

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:57 PM CDTRiver Flood WatchSGFPulaski3 days
Mar 26, 4:58 AM CDTSevere Thunderstorm WarningSGFHowell, Shannon33 min
Mar 26, 8:18 AM CDTRiver Flood WarningSGFPulaski4 days
Mar 26, 8:21 AM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller39 min
Mar 26, 8:52 AM CDTRiver Flood WarningSGFCedar3 days
Mar 26, 9:00 AM CDTSpecial Weather StatementSGFMaries45 min
Mar 26, 10:41 AM CDTSpecial Weather StatementSGFBarton49 min
Mar 26, 10:45 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper45 min
Mar 26, 11:09 AM CDTRiver Flood WarningSGFStone3 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.